MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYS REV INSERT 36MM 6TH C 7.5DEG; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER FLEX SHOULDER SYS REV INSERT 36MM 6TH C 7.5DEG; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWF364C
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a revision surgery to seat the interface between the tray and poly properly.During initial surgery, the interface between the tray and the poly did not seat even after repeating impaction.Although, the interface appeared seated on x-ray, the snap ring did not engage.The poly was disassociated with the tray within 24 hours of the case.
 
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Additional Manufacturer Narrative
Correction: please refer to d6a implant date.The reported event could be confirmed for the dissociated poly insert with the tray in post-operative but could not be confirmed with the returned device since it is conforming to specifications and fully functional.The received insert showed vertical marks-ribs all along the groove edges (due to the tray teeth when inserting the insert into the tray), which deformed slightly the insert at the groove level and punched the circlip.A functional insertion test carried out with a reversed tray available from our premises showed that the insert could correctly seat into the tray with no issue to report (no gap or insert/tray micro-motion were observed).Moreover, after being impacted, the insert was difficult to extract with an insert revision clamp.The device was still functional.The issue described in the complaint was unable to reproduce.Dimensionally, all dimensions were conforming to specifications.The residual gap between the insert and the tray remained in the acceptable tolerances.Since a postoperative x-ray taken the day after the surgery was provided, the opinion of the medical expert was requested and stated: "neither the x-ray nor the data on the dimensions of the device show any abnormalities, besides the dislocation of the pe-liner on the postoperative x-ray" (metal ring out of the tray).Unfortunately, no immediate post-operative surgery x-rays were provided for investigation to check if the insert was indeed correctly seated into the tray immediately after surgery.More detailed information about the complaint event must be available to determine the root cause of the complaint event.In this case, it is unlikely that the device found fully functional could have caused the reported event.As a reminder, the operation technique states that "the surgeon should inspect the implant tapers and mating surfaces for debris or blemishes before assembly.The tapers should be clean and dry for assembly" and that "the groove marking on the insert impactor tip must be aligned with the laser mark of the insert (12 o´clock position of the humerus)".A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
TORNIER FLEX SHOULDER SYS REV INSERT 36MM 6TH C 7.5DEG
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15188489
Report Number3000931034-2022-00271
Device Sequence Number17754222
Product Code KWS
UDI-Device Identifier03700434022209
UDI-Public03700434022209
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K190521
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDWF364C
Device Catalogue NumberDWF364C
Device Lot Number6462AX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date08/08/2022
Supplement Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale